Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2025, 6:07 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2025, 6:07 PM CDT (23:07 UTC)
- Expired
- Mar 14, 2025, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:07 PM CDT | HAIL 0.75 | 1 S Garfield, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 4:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WUUS54 KTSA 142307
SVRTSA
ARC007-015-142330-
/O.NEW.KTSA.SV.W.0013.250314T2307Z-250314T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
607 PM CDT Fri Mar 14 2025
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
Northwestern Carroll County in northwestern Arkansas...
* Until 630 PM CDT.
* At 607 PM CDT, a severe thunderstorm was located near Garfield,
moving northeast at 80 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Beaver... Walnut Hill...
Busch... Hill Top...
Gateway...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.
&&
LAT...LON 3634 9393 3640 9404 3650 9396 3650 9369
TIME...MOT...LOC 2307Z 219DEG 69KT 3644 9393
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
793 WWUS54 KTSA 142325 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 625 PM CDT Fri Mar 14 2025 ARC007-015-142334- /O.EXP.KTSA.SV.W.0013.000000T0000Z-250314T2330Z/ Benton AR-Carroll AR- 625 PM CDT Fri Mar 14 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES WILL EXPIRE AT 630 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 1100 PM CDT for northwestern Arkansas. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Tulsa. && LAT...LON 3634 9393 3640 9404 3650 9396 3650 9369 TIME...MOT...LOC 2324Z 219DEG 69KT 3668 9369 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:01 PM CDT, 6 minutes earlier. Its key messages:
- Updated at 557 PM CDT Fri Mar 14 2025
- High impact weather day today with extreme fire weather conditions, very strong winds, blowing dust, and limited and brief potential for strong and/or severe thunderstorms for far eastern parts of the forecast area.
- Slightly cooler this weekend, with low rain chances far southeast Oklahoma into west central Arkansas on Saturday.
- Well above average temperatures and gusty south winds return early next week, with at least elevated fire weather conditions developing.
Area forecast discussion, Mar 14, 6:01 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
601 PM CDT Fri Mar 14 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 557 PM CDT Fri Mar 14 2025
- High impact weather day today with extreme fire weather
conditions, very strong winds, blowing dust, and limited and
brief potential for strong and/or severe thunderstorms for far
eastern parts of the forecast area.
- Slightly cooler this weekend, with low rain chances far
southeast Oklahoma into west central Arkansas on Saturday.
- Well above average temperatures and gusty south winds return
early next week, with at least elevated fire weather
conditions developing.
&&
.SHORT TERM...
(Through Tonight)
Issued at 234 PM CDT Fri Mar 14 2025
An historic fire weather and high wind day is in progress across
northeast Oklahoma, with multiple 60 to 70 mph gusts recorded
in the past 1 to 2 hours, considerable blowing dust and the
beginnings of multiple fires visible on both satellite and area
radars. The dryline continues to push eastward across eastern
Oklahoma, eventually reaching northwest and west central
Arkansas, with worsening conditions expected areawide following
its passage. The main change with the updated forecast has been to
extend the Red Flag Warning and the High Wind Warning/Wind
Advisory headlines through 10 pm, with only slow improvement
expected after sunset.
In addition to the fire weather, high wind, and blowing dust
concerns, we are not out of the woods as it concerns strong to
severe thunderstorms either. A line of thunderstorms has developed
in the past hour or so in advance of the dryline across far
northeast Oklahoma, moving rapidly northeastward. Given the
current and expected instability trends from roughly the Oklahoma
and Arkansas state line and to the east, in concert with the
existing wind fields, a brief window will exist through the rest
of the afternoon for localized severe weather. That threat should
quickly shift north and east of the area by early evening.
Into the rest of the overnight, expect wind speeds to trend
downward, with some gustiness remaining into early Saturday
morning. Temperatures should be largely above normal.
&&
.LONG TERM...
(Tomorrow through Friday)
Issued at 234 PM CDT Fri Mar 14 2025
A cold front will move through the area during the day Saturday as
another, weaker disturbance pushes southeastward. This disturbance
will also bring a low chance for rain to parts of far southeast
Oklahoma and into west central Arkansas on Saturday. The troughing
over the weekend will shift east of the region by Monday, leading
to another round of above normal temperatures, gusty winds and
increasing fire weather concerns through Tuesday. Another storm
system will approach and move trough the region on Wednesday.
Current timing of this feature does not appear conducive to
another big fire weather day, with an early morning dryline
passage quickly replaced by a cold front. Low shower chances will
exist ahead of the dryline, with only modest moisture return
suggesting little in the way of thunderstorm potential.
Temperatures into Thursday will be near normal, with southerly
winds, a slight warmup and fire weather concerns returning for
Friday.
&&
.AVIATION...
(00Z TAFS)
Issued at 557 PM CDT Fri Mar 14 2025
Visibility restrictions due to smoke/haze will continue to be an issue
through the night at all area sites with lower visibilities anticipated
across northeast Oklahoma. Strong winds will also be an issue through the
evening with a gradual decrease in intensity expected overnight. Storms
are now moving northeast of the northwest Arkanss sites this evening and
further development this evening is not expected to impact these sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 48 63 34 63 / 0 10 10 0
FSM 53 71 38 64 / 20 20 10 0
MLC 51 67 35 64 / 0 10 0 0
BVO 45 62 30 63 / 10 0 0 0
FYV 49 68 32 59 / 20 10 10 0
BYV 53 66 34 57 / 60 10 10 0
MKO 50 65 34 62 / 0 10 0 0
MIO 48 61 32 59 / 10 10 10 0
F10 49 63 35 62 / 0 10 0 0
HHW 52 69 38 64 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 10 PM CDT this evening for OKZ049-053>076.
High Wind Warning until 10 PM CDT this evening for OKZ054>074.
Wind Advisory until 10 PM CDT this evening for OKZ049-053-075-
076.
AR...Red Flag Warning until 10 PM CDT this evening for ARZ001-002-010-
011-019-020-029.
High Wind Warning until 10 PM CDT this evening for ARZ001-010.
Wind Advisory until 10 PM CDT this evening for ARZ002-011-019-
020-029.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...10Hazardous weather outlook, Mar 14, 4:52 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Fri Mar 14 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Fri Mar 14 2025
...DAMAGING WIND AND FIRE EVENT ONGOING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late afternoon into Tonight.
TORNADO.
RISK...Limited.
AREA...Far Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Northwest Arkansas.
ONSET...Ongoing.
POOR VISIBILITY.
RISK...Elevated.
AREA...Primarily Eastern Oklahoma.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma
DISCUSSION...
A powerful upper storm system is bringing a climatologically rare
high wind event to eastern Oklahoma and northwest Arkansas today.
Wind gusts between 50 and 60 miles an hour have been common. The
strongest gusts are expected along and north of Interstate 44, where
isolated damaging gusts to 70 miles an hour may occur. Winds will begin
to lessen some as we move through the evening hours.
In addition to the wind, very low humidity and favorable fuel
conditions will pose a critical to extreme fire weather danger
threat across all of eastern Oklahoma and northwest Arkansas. The
most dangerous fire weather potential is forecast to be roughly
west of U.S. Highway 69 and north of Interstate 40, but the
potential for rapid fire spread will be present across all of the
area. Again,these conditions are expected to improve slowly as we
move through tonight.
Thunderstorms continue to develop near the dry line across northwest Arkansas
late this afternoon. There is the potential that these storms could become severe
before exiting the area by early evening. All modes of severe weather are possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...High Wind Potential.
EXTENDED DISCUSSION...
Gusty south winds and very low relative humidity values return
early next week, once again raising fire weather concerns across
the region.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and first responders will need to be on alert
for the potential of rapidly spreading fires, downed power
lines from the wind, and potential damage to structures,
especially across northeast Oklahoma and far northwest Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Mar 14, 5:41 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
541 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Hail 1 N Rogers 36.35N 94.13W
03/14/2025 M1.25 Inch Benton AR Public
&&
JDSLocal storm report, Mar 14, 5:43 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
543 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Non-Tstm Wnd Gst 5 SSE Haskell 35.75N 95.64W
03/14/2025 M59 MPH Muskogee OK Mesonet
&&
JDSSpecial weather statement, Mar 14, 5:47 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
547 PM CDT Fri Mar 14 2025
ARZ001-142315-
Benton AR-
547 PM CDT Fri Mar 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON COUNTY
THROUGH 615 PM CDT...
At 547 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Pea Ridge, moving northeast at 70 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Avoca... Garfield...
Gateway... Hill Top...
Walnut Hill... Rogers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 9409 3633 9415 3650 9408 3650 9390
TIME...MOT...LOC 2247Z 220DEG 62KT 3638 9407
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Mar 14, 6:03 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
603 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Hail Gateway 36.49N 93.94W
03/14/2025 M1.00 Inch Benton AR Public
&&
JDSSpecial weather statement, Mar 14, 6:04 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CDT Fri Mar 14 2025
ARZ001-002-142330-
Carroll AR-Benton AR-
604 PM CDT Fri Mar 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 630 PM CDT...
At 604 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Garfield, moving northeast at 80 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Larue... Garfield...
Gateway... Hill Top...
Beaver... Walnut Hill...
Busch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.
&&
LAT...LON 3632 9396 3638 9406 3650 9396 3650 9373
TIME...MOT...LOC 2304Z 219DEG 70KT 3640 9395
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Mar 14, 6:05 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
605 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM Non-Tstm Wnd Gst Davis Field 35.66N 95.36W
03/14/2025 M66 MPH Muskogee OK ASOS
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:18 AM CDT | Special Weather Statement | TSA | Benton, Washington | 42 min |
| Mar 14, 10:38 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 37 min |
| Mar 14, 10:54 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 36 min |
| Mar 14, 11:31 AM CDT | Special Weather Statement | TSA | Carroll | 29 min |
| Mar 14, 3:30 PM CDT | Special Weather Statement | TSA | Benton | 45 min |
| Mar 14, 3:53 PM CDT | Special Weather Statement | TSA | Benton | 52 min |
| Mar 14, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 22 min |
| Mar 14, 4:42 PM CDT | Special Weather Statement | TSA | Benton | 33 min |
| Mar 14, 4:50 PM CDT | Special Weather Statement | TSA | Benton | 25 min |
| Mar 14, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 26 min |
| Mar 14, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 32 min |
| Mar 14, 5:47 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Mar 14, 6:18 PM CDT | Areal Flood Advisory | TSA | Benton | 117 min |
| Mar 14, 6:52 PM CDT | Special Weather Statement | TSA | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.